Lake Huron, 2012

Marine Thunderstorm Winds in Lake Huron, July 25 to 26, 2012

July 25 to 26, 2012 · NWS DTX · 5 events in 3 counties and zones

Thunderstorms moving through Saginaw Bay produced wind gusts up to around 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms moving through Saginaw Bay produced wind gusts up to around 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 25, 8:06 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 8:06 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
906 PM EDT WED JUL 25 2012

.UPDATE...

STRONG MID LEVEL CAPPING FINALLY RELENTING UPSTREAM LATE THIS
EVENING...WITH THE EMERGING LOW LEVEL CONVERGENCE AND SLIGHT HEIGHT
FALLS ON THE LEAD EDGE OF AN EASTWARD ADVANCING 1000 MB SURFACE LOW
NOW PROVING SUFFICIENT IN ACCELERATING PARCELS THROUGH THE WARM MID
TROPOSPHERIC ENVIRONMENT.  A CORRESPONDING EXPANSION IN CONVECTION
NOW UNDERWAY ALONG AN EASTWARD EXTENDING CORRIDOR FROM NEAR GREEN
BAY EASTWARD TO JUST SOUTH OF TRAVERSE CITY/NORTH OF LUDINGTON.  A
STRENGTHENING BACKGROUND WIND FIELD /40-45 KNOTS OF BULK SHEAR/
BEHIND AN EMERGING LOW LEVEL JET COUPLET ALONG THE EASTWARD
ADVANCING SURFACE LOW CONTINUES TO SUPPORT THE IDEA FOR FURTHER
DOWNSTREAM EXPANSION/ORGANIZATION...PERHAPS EVENTUALLY INTO A
FORWARD PROPAGATING LINEAR MCS...THROUGH THE EARLY PART OF THE NIGHT.
ALL HI-RES MODEL GUIDANCE ON BOARD WITH THIS SCENARIO IN SOME FORM.
THE RESIDENT INSTABILITY IS NOT NEARLY AS STRONG LOCALLY AS THAT
NOTED UPSTREAM /MUCAPE STILL LESS THAN 1000/.  HOWEVER...LATEST
ANALYSIS SHOWS THE SFC WARM FRONT NOW AT/JUST WEST OF THE CWA
BORDER...PROVIDING AN EFFECTIVE INSTABILITY/MOISTURE GRADIENT FOR
THE SOUTHERN FLANK OF ANY CONVECTIVE COMPLEX TO NOSE INTO.

GIVEN ALL THIS...FORESEE FEW CHANGES TO THE GOING FORECAST THROUGH
TONIGHT.  BEST OPPORTUNITY FOR PRECIPITATION WILL COME WITHIN THE
03-08Z WINDOW...HIGHEST POPS STILL ALIGNED ACROSS THE
TRI-CITIES/THUMB. POTENTIAL FOR STRONG WINDS GUSTS/LARGE HAIL
CERTAINLY IN PLAY...ESPECIALLY SHOULD GOOD UPSCALE GROWTH
EVENTUALLY COMMENCE.

&&

.AVIATION...ISSUED 703 PM EDT WED JUL 25 2012

//DISCUSSION...

DEFINING THE THUNDERSTORM POTENTIAL AND TIMING REMAINS THE BIGGEST
CHALLENGE WITH THIS TAF PACKAGE.  WARM FRONTAL BOUNDARY CONTINUING
TO MAKE STEADY INROADS INTO LOWER MICHIGAN THIS EVENING...AND WILL
EFFECTIVELY PROGRESS THROUGH THE AREA TONIGHT.  THE FRONTAL PASSAGE
ITSELF EXPECTED TO PROVIDE LITTLE MORE THAN SOME THICKER HIGH
CLOUDS...BUT WILL YIELD INCREASING LOW LEVEL MOISTURE AND A
CORRESPONDING UPTICK IN INSTABILITY OVERNIGHT.  THUNDERSTORM
CHANCES LOCALLY THROUGH TONIGHT REMAIN HIGHLY CONDITIONAL WITH A
STRONG DEPENDENCE ON DEVELOPMENT EVENTUALLY COMMENCING ACROSS
NORTH/CENTRAL WI OVER THE NEXT SEVERAL HOURS...EVENTUALLY
PROPAGATING E-SE INTO LOWER MICHIGAN TONIGHT.  DESPITE THE
INSISTENCE SHOWN BY THE LATEST HI RES MODEL OUTPUT...WARM MID LEVEL
TEMPERATURES PROVING TO BE A STRONG DETERRENT IN CONVECTIVE
ORGANIZATION ACROSS THIS CORRIDOR THUS FAR.  GREATEST THUNDERSTORM
POTENTIAL WOULD EXIST ACROSS THE NORTHERN TAF SITES THROUGH 12Z.

FOR DTW.....THE PROBABILITY OF THUNDERSTORMS IMPACTING THE
TERMINAL IS LOW ENOUGH TO PRECLUDE A SPECIFIC MENTION THROUGH 12Z.
A BETTER CHANCE FOR THUNDERSTORMS ACROSS THE DTW AIRSPACE WILL EXIST
ON THURSDAY AS A COLD FRONT MOVES THROUGH...ALTHOUGH EXACT TIMING
REMAINS UNCERTAIN.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN TIMING AND POTENTIAL FOR THUNDERSTORMS TONIGHT
AND THURSDAY.

&&

.PREV DISCUSSION...ISSUED 336 PM EDT WED JUL 25 2012

SHORT TERM...THIS EVENING AND OVERNIGHT

THE ONGOING WIDESPREAD CONVECTION ACROSS NORTHERN LOWER MI REMAINS
TIED TO AN MCV NOW ROLLING ACROSS THE STRAITS REGION. THE REGIONAL
WATER VAPOR IMAGERY SHOWS ANOTHER MID LEVEL IMPULSE LOCATED OVER
ERN MN. THIS WAVE WILL TRAVERSE THE NORTHERN LAKES REGION
TONIGHT IN ADVANCE OF THE LARGER SCALE UPPER LOW ADVANCING TOWARD
NRN MINNESOTA. IN RESPONSE...SFC LOW PRESSURE CURRENTLY CENTERED
NEAR MINNEAPOLIS WILL TRACK INTO CENTRAL MI...DRAGGING AN ASSOCIATED
WARM FRONT INTO SE MI. AS OF 18Z...THIS WARM FRONT EXTENDS FROM
CNTRL WI TO NE KENTUCKY AND MARKS THE DIVISION BETWEEN EXTREMELY HOT
AIR OVER THE MS VALLEY AND THE COOLER/DRIER AIRMASS OVER THE EASTERN
LAKES. TEMPS ACROSS THE FORECAST AREA WILL THUS RISE DURING THE
EVENING WITH THE APPROACH OF THE WARM FRONT...LIKELY REACHING MAX
VALUES TOWARD SUNSET.

THE MID TROPOSPHERIC FRONT HAS BEEN MOVING ACROSS THE FORECAST AREA
EARLY THIS AFTERNOON AND HAS BEEN RESPONSIBLE FOR SOME MID CLOUDS
AND ISOLATED SHOWERS. CONVECTIVE POTENTIAL FOR TONIGHT WILL HOWEVER
RELY ON EXPECTED CONVECTIVE DEVELOPMENT ACROSS NRN AND CNTRL WI.
DESPITE A STRONG CAPPING INVERSION IN PLACE...MID LEVEL HEIGHT FALLS
AND CONTINUED DESTABILIZATION IN ADVANCE OF THE SFC LOW SHOULD ALLOW
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EVENING ACROSS WI.
STRENGTHENING LOW LEVEL SWRLY FLOW WILL LEAD TO AMPLE
DESTABILIZATION ALONG AND NORTHEAST OF THE ADVANCING WARM FRONT.
THIS ALONG WITH A FAST QUASI-ZONAL FLOW ALOFT SHOULD LEAD TO A
FORWARD PROPAGATING MCS TARGETING AT LEAST THE NORTHERN HALF OF THE
FORECAST AREA AFTER 00Z. THE POTENTIAL FOR THE DEVELOPMENT OF A
STRONG COLD POOL AND THE APPROACH OF THE SFC LOW WILL WARRANT
SCATTERED POPS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.

MODEL SOUNDINGS INDICATE THE TRANSPORT OF INSTABILITY WILL RESULT IN
0-3KM MU CAPE AROUND 2500 J/KG OVER SE MI BY LATE EVENING INTO THE
OVERNIGHT. THIS COUPLED WITH 0-6KM SHEAR UP TO 50 KTS WILL BE
SUPPORTIVE OF LINEAR CONVECTION CAPABLE OF PRODUCING DAMAGING WIND
GUSTS. HODOGRAPHS ALSO SHOW GOOD CYCLONIC CURVATURE IN THE LOWEST
3KM WHICH WOULD BE SUPPORTIVE OF SOME SUPERCELLS. THUS A POTENTIAL
FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE FORECAST AREA LATE
THIS EVENING AND POSSIBLY WELL INTO THE NIGHT.

LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY

SURFACE LOW PRESSURE POSITIONED OVER THE THUMB OR CENTRAL LAKE HURON
TOMORROW MORNING WILL TRACK EAST AS AN UPPER LEVEL WAVE DROPS
THROUGH THE UPPER MIDWEST. COLD FRONT DRAPED OVER CENTRAL MICHIGAN
AT THE START OF THE DAY WILL DROP SOUTHEAST THROUGH THE REMAINDER OF
LOWER MICHIGAN BY EVENING. MODELS SHOW SEVERAL UPPER WAVES LIFTING
UP FROM THE PLAINS AND RIDING ACROSS THE FRONT...HELPING TO GENERATE
SHOWERS AND THUNDERSTORMS. THINK COVERAGE WILL BE PRETTY GOOD SOUTH
OF I-69...AS RIGHT ENTRANCE REGION FORCING COMBINES WITH LIFT FROM
THE FRONT ALONG WITH OCCASIONAL UPPER WAVES...GOOD INSTABILITY
(ESPECIALLY ONCE A CAP ERODES IN THE AFTERNOON)...AND JUICY PWAT
VALUES AROUND 2 INCHES. GFS/NAM/EURO DIFFER A LITTLE WITH TIMING THE
COLD FRONTAL PASSAGE (AND WITH THE SURFACE LOW POSITION)...WITH THE
GFS SLIDING THE BOUNDARY THROUGH A LITTLE FASTER THAN THE NAM. DO
PREFER THE SLOWER TIMING OF THE NAM/EURO...ESPECIALLY WHEN
CONSIDERING POTENTIAL FOR ARRIVING UPPER WAVES TO SLOW THE SOUTHWARD
PROGRESS OF THE BOUNDARY. SEVERE WEATHER WILL BE POSSIBLE AGAIN
THROUGH THE AFTERNOON AND EVENING...ESPECIALLY IN THE WARMER
PRE-FRONTAL AIRMASS SOUTH OF THE I-69 CORRIDOR. NAM BUILDS SB CAPE
VALUES OF 1500-2500 J/KG (HIGHEST NEAR THE OHIO BORDER) BY 18Z...AND
SHOWS A GRADUAL EROSION OF A CAP CENTERED NEAR 800 MB BETWEEN 15 AND
18Z (WE COULD FIRE CONVECTION THROUGH THE CAP THOUGH GIVEN FORCING).
THINK DAMAGING WINDS WOULD BE THE GREATEST THREAT...GIVEN
UNIDIRECTIONAL SHEAR PROFILES (0-6KM BULK SHEAR VALUES BETWEEN 30
AND 40 KNOTS) AND SOUNDINGS THAT TAKE ON MORE OF AN INVERTED V LOOK.
THUNDERSTORMS WOULD ALSO HAVE POTENTIAL TO PRODUCE EXTREMELY HEAVY
DOWNPOURS GIVEN MOISTURE CONTENT OF ATMOSPHERE. EXPECT CONVECTIVE
ACTIVITY TO TAPER OFF BY LATE EVENING AS THE FRONT SINKS SOUTH INTO
OHIO. TEMPERATURES WILL VARY QUITE A BIT TOMORROW DEPENDING ON
FRONTAL TIMING RELATIVE TO LOCATION...AND POTENTIALLY EVEN FROM
DEBRIS ASSOCIATED WITH UPSTREAM CONVECTION OVERNIGHT AND EARLY
TOMORROW. EXPECT HIGHS TO RANGE FROM THE LOW 80S NEAR THE SAGINAW
VALLEY AND THUMB TO THE LOW 90S NEAR THE OHIO BORDER.

UPPER TROUGH WILL PUSH ACROSS MICHIGAN ON FRIDAY...AND HAVE GOOD
CONFIDENCE WITH SEEING NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP
ONCE AGAIN DURING THE AFTERNOON AND LAST INTO THE EARLY EVENING.
UPPER WAVE EMBEDDED AT THE BASE OF THE TROUGH IS FORECAST TO TRACK
ACROSS THE AREA DURING THE AFTERNOON/EARLY EVENING...WHILE STEEP
LAPSE RATES DEVELOP DUE TO THE COMBINATION OF DAYTIME HEATING AND
THE ARRIVAL OF COOLER AIR ALOFT. A LITTLE UNCERTAIN ABOUT SEVERE
WEATHER POTENTIAL FOR FRIDAY THIS FAR OUT...BUT COULD NOT RULE OUT A
STRONG STORM OR TWO GIVEN NAM IDEA OF CAPE VALUES BUILDING TO NEAR
2000 J/KG SOUTH OF I-69.

SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY AND HOLD
THROUGH THE WEEKEND. THIS WILL PROVIDE DRY WEATHER WITH TEMPERATURES
GENERALLY IN THE LOW/MID 80S.

UPPER RIDGE AMPLIFYING OVER THE WESTERN U.S. AND WEAK TROUGHING
OVER THE NORTHEAST WILL KEEP MICHIGAN IN NORTHWEST FLOW...AND ON THE
PERIPHERY OF THE UPPER RIDGE MONDAY THROUGH WEDNESDAY. TIMING OF ANY
UPPER WAVES THAT COULD AFFECT US ARE HIGHLY UNCERTAIN...AND FORECAST
DOES CARRY LOW CHANCES (20-30%) FOR SHOWERS/THUNDERSTORMS THROUGH
MUCH OF THIS PERIOD. CR ALL BLEND MAX TEMPS IN THE MID TO UPPER 80S
LOOK REASONABLE.

MARINE...

LOW PRESSURE WILL TRACK FROM ERN MN THIS AFTERNOON INTO CENTRAL
LOWER MI TONIGHT. THE LOW WILL THEN SLIDE ACROSS THE ERN GREAT LAKES
ON THURSDAY. THERE IS A GOOD CHANCE OF STRONG THUNDERSTORMS TONIGHT
INTO THURSDAY MORNING WITH THIS SYSTEM. NORTHEAST WINDS ON THE BACK
SIDE OF THIS SYSTEM MAY LEAD TO SOME ROUGH BOATING CONDITIONS ON
SAGINAW BAY AND SOUTHERN LAKE HURON ON THURSDAY. AN UPPER LEVEL
DISTURBANCE WILL THEN ADVANCE ACROSS THE REGION ON FRIDAY...
PROVIDING YET ANOTHER CHANCE OF THUNDERSTORMS. STRONG HIGH PRESSURE
WILL THEN BUILD INTO THE REGION OVER THE WEEKEND...LEADING TO LIGHT
WINDS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......MR
AVIATION.....MR
SHORT TERM...SC
LONG TERM....HLO
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 25, 2:59 PM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT WED JUL 25 2012

MIZ047>049-053>055-060>062-262000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
359 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER.
THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF
SEVERE WEATHER WILL BE AFTER 8 PM AND CONTINUING THROUGH THE
NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN
TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE
AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH
OF INTERSTATE 69.

THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT.

MIZ063-068>070-075-076-082-083-262000-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
359 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER.
THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF
SEVERE WEATHER WILL BE AFTER 6 PM AND CONTINUING THROUGH THE
NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN
TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE
AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH
OF INTERSTATE 69.

HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES NEAR THE
OHIO BORDER TOMORROW.

THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-262000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
359 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN
DIAMETER. THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE
TIME OF SEVERE WEATHER WILL BE AFTER 8 PM AND CONTINUING THROUGH
THE NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN
TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE
AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER LAKE ST
CLAIR AND LAKE ERIE.

THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT.

SC/HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The NCL Michigan radar (KAPX), 136 km away, was scanning. The volume nearest the first event began at 03:11 UTC.

Open the radar archive at this moment

Event by event

5 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay

When
July 25, 10:09 PM EST
Where
Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
Measured
36 kt (41 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay

When
July 25, 10:22 PM EST
Where
Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
Measured
50 kt (58 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
July 25, 11:20 PM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
51 kt (59 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
July 25, 11:40 PM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
35 kt (40 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
July 26, 12:05 AM EST
Where
Port Sanilac to Port Huron Mi forecast zone, Lexington
Measured
56 kt (64 mph) measured gust
Reported by
Law Enforcement
Coordinates
43.270, -82.530

A thunderstorm which blew down trees over Lexington moved into Lake Huron.

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2012Every state in 2012This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403999, 404000, 403995, 403996, 404001.